| Model Number |
3542911 |
| Medical Device Problem Code |
Material Rupture (1546)
| Health Effect - Clinical Code |
No Code Available (3191)
| Date of Event |
04/25/2019
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
The mentor failure analysis lab has received the device for evaluation.The analysis has begun but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.A manufacturing record evaluation is in progress.Once completed, a supplemental report will be submitted.Reason for device explant and/or reoperation: deflation.(b)(4).
Event or Problem Description
It was reported that a (b)(6)-year-old caucasian female patient underwent a breast augmentation primary with saline mentor siltex contour profile moderate 225cc breast implants and experienced bilateral deflation.As a result, the patient underwent removal on (b)(6) 2019.This report is for the right side.
Additional Manufacturer Narrative
Device evaluation summary: during evaluation of the sample a tear was noted in the posterior view, measuring approximately 0.5 cm.Microscopic examination of the edges of the tear gave no indications as to cause of the failure.No other anomalies were observed.The manufacturing records were reviewed, and the manufacturing criteria were met prior to the release of this lot.Deflation is a known complication associated with mentor mammary prostheses.Possible causes of deflation of saline-filled implants include, but are not limited to the following events: excessive stresses or manipulations as may occur during normal, daily routines including customary and purposeful trauma to the breast.Breast implants are not considered lifetime devices and deflation is a known complication associated with these devices and is referenced in our product insert data sheet.It should be noted that as part of our quality process, each device is visually inspected during manufacturing to ensure the device meets the required specifications prior to shipment.Based on the information reported and/or the product investigation, there is no evidence that the issue is related with the manufacturing process.Complaint information will be included in complaint trending that is reviewed and monitor by quality assurance on a regular basis to determine if further action is necessary.Manufacturer¿s reference number: (b)(4).
Additional Manufacturer Narrative
On jul 3 2020, additional information was received indicating the replacement devices were saline mentor smooth round moderate plus profile 350cc, catalog number 3502350, serial number (b)(6) manufacturer¿s reference number: (b)(4).